Alert archive / California / Wind Advisories in 2024

Wind Advisory 5, NWS San Francisco Bay Area, CA

February 29, 202411 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Feb 29, 2024, 9:17 AM PST for 11 counties in California. It took effect at Mar 1, 2024, 12:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2024, 9:17 AM PST (17:17 UTC)
In effect from
Mar 1, 2024, 12:00 PM PST
Expired
Mar 2, 2024, 8:09 AM PST
In force
20 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 5.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2024-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2024-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS76 KMTR 291717
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
917 AM PST Thu Feb 29 2024

CAZ006-502>505-509-512-514-515-010600-
/O.NEW.KMTR.WI.Y.0005.240301T2000Z-240302T1800Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Santa Cruz Mountains-
Eastern Santa Clara Hills-East Bay Hills-
917 AM PST Thu Feb 29 2024

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 10 AM PST
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of the North Bay, including the North Bay
  interior mountains, and the Sonoma and Marin coast and coastal
  mountains, San Francisco, the San Mateo Coast, Santa Cruz
  Mountains, the East Bay Hills, and eastern Santa Clara County.
 
* WHEN...From noon Friday to 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
7 follow-up statements
612 
WWUS76 KMTR 010446
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
846 PM PST Thu Feb 29 2024

CAZ517-518-011300-
/O.EXA.KMTR.WI.Y.0005.240301T2000Z-240302T1800Z/
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
846 PM PST Thu Feb 29 2024

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 10 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Santa Lucia Mountains and Los Padres National Forest 
  and Mountains of San Benito and Interior Monterey County 
  including Pinnacles National Park.

* WHEN...From noon Friday to 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-502>505-509-512-514-515-011300-
/O.CON.KMTR.WI.Y.0005.240301T2000Z-240302T1800Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Santa Cruz Mountains-
Eastern Santa Clara Hills-East Bay Hills-
846 PM PST Thu Feb 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 10 AM PST
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of California. 

* WHEN...From noon Friday to 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
089 
WWUS76 KMTR 010457
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
857 PM PST Thu Feb 29 2024

CAZ510-011300-
/O.EXA.KMTR.WI.Y.0005.240301T2000Z-240302T1800Z/
East Bay Interior Valleys-
857 PM PST Thu Feb 29 2024

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 10 AM PST
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...East Bay Interior Valleys.

* WHEN...From noon Friday to 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ006-502>505-509-512-514-515-517-518-011300-
/O.CON.KMTR.WI.Y.0005.240301T2000Z-240302T1800Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Santa Cruz Mountains-
Eastern Santa Clara Hills-East Bay Hills-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
857 PM PST Thu Feb 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 10 AM PST
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions the Bay Area and Central Coast. 

* WHEN...From noon Friday to 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
996 
WWUS76 KMTR 010809
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1209 AM PST Fri Mar 1 2024

CAZ006-502>505-509-510-512-514-515-517-518-011800-
/O.CON.KMTR.WI.Y.0005.240301T2000Z-240302T1800Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
1209 AM PST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 AM PST
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of the Bay Area and Central Coast.

* WHEN...From noon today to 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
589 
WWUS76 KMTR 011705
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
905 AM PST Fri Mar 1 2024

CAZ006-502>505-509-510-512-514-515-517-518-020600-
/O.CON.KMTR.WI.Y.0005.240301T2000Z-240302T1800Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
905 AM PST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of the Bay Area and Central Coast.

* WHEN...Until 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
022 
WWUS76 KMTR 020530
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
930 PM PST Fri Mar 1 2024

CAZ006-502>505-509-510-512-514-515-517-518-021800-
/O.CON.KMTR.WI.Y.0005.000000T0000Z-240302T1800Z/
San Francisco-Marin Coastal Range-Sonoma Coastal Range-
North Bay Interior Mountains-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
930 PM PST Fri Mar 1 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of the Bay Area and Central Coast.

* WHEN...Until 10 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
991 
WWUS76 KMTR 021108
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
308 AM PST Sat Mar 2 2024

CAZ503-504-021915-
/O.NEW.KMTR.FR.Y.0015.240303T0900Z-240303T1700Z/
/O.CON.KMTR.WI.Y.0005.000000T0000Z-240302T1800Z/
Sonoma Coastal Range-North Bay Interior Mountains-
308 AM PST Sat Mar 2 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SUNDAY...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph 
  with gusts up to 35 mph. For the Frost Advisory, temperatures 
  as low as 34 will result in frost formation.

* WHERE...Sonoma Coastal Range and North Bay Interior Mountains.

* WHEN...For the Wind Advisory, until 10 AM PST this morning. 
  For the Frost Advisory, from 1 AM to 9 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost could kill sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

CAZ506-021915-
/O.NEW.KMTR.FR.Y.0015.240303T0900Z-240303T1700Z/
North Bay Interior Valleys-
308 AM PST Sat Mar 2 2024

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...North Bay Interior Valleys.

* WHEN...From 1 AM to 9 AM PST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

* ADDITIONAL DETAILS...These temperatures will be hazardous to 
  sensitive populations such as unhoused individuals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ006-502-505-509-510-512-514-515-517-518-021800-
/O.CON.KMTR.WI.Y.0005.000000T0000Z-240302T1800Z/
San Francisco-Marin Coastal Range-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
308 AM PST Sat Mar 2 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of California. 

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr
833 
WWUS76 KMTR 021609
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
809 AM PST Sat Mar 2 2024

CAZ503-504-030600-
/O.CAN.KMTR.WI.Y.0005.000000T0000Z-240302T1800Z/
/O.CON.KMTR.FR.Y.0015.240303T0900Z-240303T1700Z/
Sonoma Coastal Range-North Bay Interior Mountains-
809 AM PST Sat Mar 2 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
SUNDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Sonoma Coastal Range and North Bay Interior Mountains.

* WHEN...From 1 AM to 9 AM PST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...These temperatures will be hazardous to 
  sensitive populations such as unhoused individuals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ006-502-505-509-510-512-514-515-517-518-021715-
/O.CAN.KMTR.WI.Y.0005.000000T0000Z-240302T1800Z/
San Francisco-Marin Coastal Range-
Coastal North Bay...Including Point Reyes National Seashore-
San Francisco Peninsula Coast-East Bay Interior Valleys-
Santa Cruz Mountains-Eastern Santa Clara Hills-East Bay Hills-
Santa Lucia Mountains and Los Padres National Forest-
Mountains of San Benito and Interior Monterey County including
Pinnacles National Park-
809 AM PST Sat Mar 2 2024

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below criteria.

$$

CAZ506-030600-
/O.CON.KMTR.FR.Y.0015.240303T0900Z-240303T1700Z/
North Bay Interior Valleys-
809 AM PST Sat Mar 2 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...North Bay Interior Valleys.

* WHEN...From 1 AM to 9 AM PST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...These temperatures will be hazardous to 
  sensitive populations such as unhoused individuals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 29, 4:09 AM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Feb 29, 4:09 AM PST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
409 AM PST Thu Feb 29 2024

...New AVIATION...

.SYNOPSIS...
Issued at 157 AM PST Thu Feb 29 2024

A large, cold low pressure system will result in rain, colder than
normal temperatures and gusty winds today and into the weekend. High
elevation snow in the Bay Area is likely this weekend. The pattern
will remain mostly active and unsettled through the middle of next
week.

&&

.SHORT TERM...
(Today and tonight)
Issued at 318 AM PST Thu Feb 29 2024

The extent of arctic air coupled to anomalously deep 500 mb
heights in a planetary scale long wave trough along western North
America is evident on infrared satellite imagery. There's a very
large field of cellular clouds, a signature of instability, latent
and sensible heat transfers are occuring from sea surface up
through the atmosphere upstream over the Pacific all the way to
the Aleutian Islands. Condensation (clouds) releases sensible heat
furthering instability, the colder surrounding environmental air
does additional work to force relatively milder air parcels
upwards and precipitation often ensues, including when air parcels
are forced upwards in the eventual ascent over mountains hence the
additional cooling (decreasing pressure, increasing volume) and
increasing precipitation rates.

The northern hemispheric pattern is active, a large dynamic
rotation rate, the western North America long wave is one of
several. Winter time synoptic pattern recognition for times of
west coast cold air intrusions with little over water trajectory
quite often require a sharp 500 mb unstable ridge over Alaska, the
ridge is more to the west this time; it's the short wave troughs
within the long wave trough doing all the work in this case. The
overall slow progression of the long wave trough will bring an
extended period of colder than normal temperatures, rain, rain
mixed with snow over our mountains, including measurable snow on
the highest peaks in the Bay Area. Higher mountain peaks of the
west will get multiple feet of snow; this is a dangerous scenario,
with major to extreme conditions, if you haven't already please
check with your local NWS office(s) for the latest.

For our forecast area the amount of rain we get from this strong
mid-high latitude influence will be because of less water vapor
availability mixed with a relative lack of fully developing smaller
scale low pressure systems (short wave troughs) within the slowly
eastward moving long wave trough. If the meso-scale models don't
have a good handle on the smaller scale lows then rainfall rates
may end up higher in our forecast area, but as noted previously
there's been good model agreement so far. Gradually increasingly
colder air aloft will move across our forecast area mainly from
the west and west-northwest, taking a strong over sea trajectory
there will be sea surface based air mass modification, but also
upward heat and moisture fluxes, westward facing slopes will
benefit the most in precipitation.

By later today the initial cold front will arrive, southwesterly
prefrontal winds today breezy to gusty and rain developing across
much of the forecast area. Light measurable rain of a few one
hundredths has already started over Sonoma and Marin counties
early this morning. Later today, tonight post frontal winds will
become westerly to west-northwesterly in direction.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 318 AM PST Thu Feb 29 2024

A high surf advisory is in effect for the entire coastline 10 am
Friday to 4 pm Saturday. Large break waves along west-facing
beaches will result in dangerous surf conditions and localized
beach erosion. Never a good idea to turn your back on the ocean,
large waves can sweep across the beach without warning, pulling
people into the sea. Coastal flooding is not expected since
observed and forecast high tides are running lower.

Otherwise plan on chilly, wet weather this weekend along with
periodic breezy to gusty winds. Of course will have to keep a
close eye on radar, satellite (plus model forecasts) over the
weekend if any potential last minute changes in rainfall and/or
wind forecasts. A break in the rain arrives either late in the
weekend or early next week. At and beyond 120 hours (5 days) model
solutions diverge, disagreement appears centered on the location
of the long wave trough, thus if the long wave trough stalls then
additional eastern Pacific low pressure system(s) will have an
opportunity to develop next week. March can be a powerhouse with
regard to precipitation, for many locations in our forecast area
long term climatology shows it's normally the fourth wettest month
of the year.

&&

.AVIATION...
(12Z TAFS)
Issued at 408 AM PST Thu Feb 29 2024

Most terminals MVFR through the TAF period, with only brief breaks
to VFR in between rain showers. Otherwise, MVFR prevails through the
majority of the TAF for most terminals. As rain showers move in
throughout the day, expect visibilities to decrease. Winds will
increase out of the S/SW this morning to become strong and gusty,
with KMRY and KSFO terminals developing LLWS. Winds are likely to
gust up t0 30 knots at their strongest this early afternoon. Into
the late evening and overnight hours of Thursday into Friday, gusts
dissipate and winds slowly decrease, but remain at least moderate
overnight.

Vicinity of SFO...Highest confidence is in MVFR conditions lasting
through much of the TAF period, only becoming VFR towards the end of
the extended period. Rain showers will begin to impact the terminal
into the late morning today, with LLWS developing as southerly winds
begin to strengthen. Winds are thought to reach their peak strength
in the early afternoon today, gusting up to around 30 knots. Winds
then ease into the night.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...MVFR through the TAF period. Rain showers
begin into the afternoon hours for Monterey Bay terminals, with rain
at times reducing visibilities slightly. Winds out of the S/SW
may gust to around 25 knots in the afternoon today. Into the
night, winds ease and become more moderate. There is some hints at
KSNS airport becoming VFR into the nighttime, though confidence
on this is only moderate.

&&

.MARINE...
(Tonight through next Tuesday)
Issued at 228 AM PST Thu Feb 29 2024

Southwesterly winds increase through the day today to become fresh
to strong and gusty. Rain will begin over the northern waters
early this morning before spreading southwards throughout the day.
Unsettled weather is expected to continue through the weekend
with fresh and gusty winds, rain showers, and wave heights
between 15 to 20 feet expected. Conditions over the waters will be
hazardous for small craft. Come the beginning of the next work
week, conditions begin to dry out and winds ease, becoming more
westerly.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory from 10 AM Friday to 4 PM PST Saturday for
     CAZ006-505-509-529-530.

PZ...Small Craft Advisory from 9 AM this morning to 9 PM PST this
     evening for Mry Bay-Pigeon Pt to Pt Pinos 0-10 nm-Pt Pinos
     to Pt Piedras Blancas 0-10 nm-SF Bay N of Bay Bridge.

     Small Craft Advisory from 9 AM to 3 PM PST Friday for Mry Bay.

     Small Craft Advisory until 3 PM PST Friday for Pt Arena to Pt
     Reyes 0-10 nm-Pt Arena to Pt Reyes 10-60 NM.

     Small Craft Advisory until 9 PM PST this evening for Pt Reyes to
     Pigeon Pt 0-10 nm.

     Small Craft Advisory from 3 AM to 3 PM PST Friday for Pigeon Pt
     to Pt Pinos 0-10 nm-Pt Pinos to Pt Piedras Blancas 0-10 nm-
     Pt Reyes to Pigeon Pt 0-10 nm.

     Small Craft Advisory from 9 AM this morning to 3 PM PST Friday
     for Pigeon Pt to Pt Pinos 10-60 NM.

&&

SHORT TERM...Canepa
LONG TERM....Canepa
AVIATION...AC
MARINE...AC

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:30 AM PSTSmall Craft AdvisoryMTR4 days
Feb 29, 2:30 PM PSTGale WarningMTR43 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.